Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 171, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 18, 2017, 3:19 AM CDT for Edwards County, Wayne County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2017, 3:19 AM CDT (08:19 UTC)
- Expired
- Jun 18, 2017, 3:46 AM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wayne County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:34 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:53 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 18, 2:53 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Paducah KY 253 AM CDT Sun Jun 18 2017 .SHORT TERM...(Today through Tuesday night) Issued at 253 AM CDT Sun Jun 18 2017 With the MCS entering the area and a Watch in effect will attempt to be brief. There appears to be plenty of instability to keep the MCS going across much of the area through daybreak, but not sure if the wind fields will be sufficient to keep the winds near severe levels. We have had a rash of 40-45kt observations just upstream, and hopefully it will stay in that range. Most of the available guidance indicates that the system should be weakening as we head toward daybreak, and the leading line convection certainly looks strongest from northwest Jefferson county northward, while the rest of the line looks rather unorganized. As for the watch we decided to err on the side of caution. It will likely be done well before 9 AM. The 00Z models are quite muddled with the surface pattern later today. The outflow from this system should push through the entire area regardless of the strength of the convection, and the cold front is not very well defined as it moves through our region. The convective debris will make it hard to destabilize today, and with the front not being very sharp/convergent, development may not be as widespread as previously thought, and it may take longer into the afternoon for it to develop. Not sure how much convection we will see and therefore severe storms seem like a long shot at this point. It still looks like it may take most of tonight to get the front and the last of the convection out of the area, but the cooler weather is still on track for Monday. Unfortunately, it will warm up above normal again on Tuesday. .LONG TERM...(Wednesday through Saturday) Issued at 253 AM CDT Sun Jun 18 2017 We will have weak high pressure over the area on Wednesday with dry but warm conditions. It will not feel as humid on Wednesday either with dew points progged to be in the lower 60s This high moves east during the day on Wednesday and into Wednesday night. We continue to watch a system that will be coming onshore in the Gulf. Of course models differ on the track of this system but both the Canadian and ECMWF bring moisture northward into our area Thursday into Friday. This will mean the humid conditions will be returning along with the chances for rain. The GFS shunts the system eastward into the Gulf Coast states and keeps the moisture to our southeast. If the Canadian and ECMWF are correct and that Gulf system or remnants thereof come right up the Mississippi River, we could see precipitation as early as Thursday night. These model differences affect the forecast for Friday as well. However, the GFS does indicate that deeper moisture will infiltrate the eastern parts of the forecast area by Friday. Therefore, we will continue advertising the best chances in the eastern half on Friday given the path of the aforementioned system. However, by Friday night into Saturday, we will be dealing with an incoming frontal boundary from the north. Timing is fairly good between models and good chances for convection will arrive Friday night and last at least through Saturday night. Models have been consistent in drying things out Sunday morning into the afternoon. We will see high temperatures a few degrees either side of 90 for Wednesday through Friday, with slightly lower temperatures on Saturday given clouds/precipitation and lower readings on Sunday behind the front. && .AVIATION... Issued at 657 PM CDT Sat Jun 17 2017 Main concern over the next 24 hours is with a thunderstorm complex forecast to dive southeast into the region overnight into Sunday morning. Gusty winds and lower cigs/vsbys can be expected with this activity. Preliminary indications are that this complex may reach far northwest counties around 05-07z and then progress southeast through the area, exiting much of the region by 14-16z. Timing is subject to change as some guidance is a bit faster or slower with the convective complex. The potential for another round of storms tomorrow afternoon across southeastern portions of the area is largely contingent on how the first round evolves. Most of this activity should be focused in western Kentucky. Otherwise, expect VFR conditions through much of the period outside of thunderstorm activity. Southerly winds tonight will tend to veer to the west as a cold front moves through on Sunday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...CW AVIATION...RJP
Hazardous weather outlook, Jun 17, 2:51 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 251 PM CDT Sat Jun 17 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-182000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 251 PM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight More widespread thunderstorms are expected to progress south and east through the region tonight, mainly after midnight. These storms will likely be organized into a linear complex, so some threat of damaging winds will exist, especially across the northern portions of southeast Missouri and southern Illinois. The greater concern throughout the region will be heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms are expected Sunday through Sunday night with the greatest coverage over west Kentucky. A few strong to severe storms cannot be ruled out along and ahead of a cold front mainly over west Kentucky Sunday afternoon and evening. Damaging winds will be the primary severe concern, but heavy rainfall and lightning will be the greater concerns throughout the region. There is a chance of thunderstorms on Friday. A few storms may reach severe limits, along with heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary mainly over northern and western portions of the region after midnight tonight, and over west Kentucky Sunday afternoon and evening.
In the hours before
Local storm report, Jun 17, 9:25 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLOOD 3 SW HARDIN 36.73N 88.34W
06/17/2017 CALLOWAY KY TRAINED SPOTTER
HIGH WATER RESCUE REPORTED ON CHARLEY MILLER ROAD WEST OF
HWY 641 DUE TO VEHICLE DRIVEN INTO FLOOD WATERS.
&&
RJPLocal storm report, Jun 17, 9:58 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
958 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD 2 NW ALMO 36.72N 88.30W
06/17/2017 CALLOWAY KY TRAINED SPOTTER
MULTIPLE PEOPLE TRAPPED IN VEHICLE ON HOPKINS ROAD FROM
WATER OVERFLOWING FLOODED CREEK. WATER RESCUE ONGOING.
0945 PM HEAVY RAIN 3 SW HARDIN 36.73N 88.34W
06/17/2017 M4.75 INCH CALLOWAY KY TRAINED SPOTTER
MEASURED IN PUBLIC RAIN GAUGE.
&&
RJPSpecial weather statement, Jun 18, 2:21 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Paducah KY
221 AM CDT SUN JUN 18 2017
ILZ075-076-080-081-084-MOZ076-086-087-180800-
Perry IL-Franklin IL-Jackson IL-Jefferson IL-Wayne IL-Bollinger MO-
Cape Girardeau MO-Perry MO-
221 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...WESTERN WAYNE...
JEFFERSON...JACKSON...FRANKLIN...NORTHEASTERN BOLLINGER...PERRY AND
NORTHERN CAPE GIRARDEAU COUNTIES UNTIL 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boulder to near Sparta to near Knob Lick.
Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carbondale, Mount Vernon, Jackson, Chester, Perryville, West
Frankfort, Murphysboro, Benton, Du Quoin, Pinckneyville, Christopher,
Rend Lake Area, Sesser, Zeigler, De Soto, Royalton, Wayne City,
Percy, Elkville and Hurst.
LAT...LON 3857 8830 3825 8854 3826 8870 3802 8870
3788 8881 3786 8915 3768 8915 3757 8952
3749 8949 3734 8975 3747 9014 3764 9015
3787 8994 3791 8984 3780 8967 3822 8959
3821 8915 3847 8915 3847 8870 3861 8869
TIME...MOT...LOC 0720Z 288DEG 45KT 3868 8925 3811 8966 3765 9045
DRSSpecial weather statement, Jun 18, 3:00 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Paducah KY
300 AM CDT SUN JUN 18 2017
ILZ075-076-081>086-088-089-MOZ076-086-087-180845-
White IL-Jackson IL-Union IL-Johnson IL-Wayne IL-Saline IL-
Franklin IL-Hamilton IL-Williamson IL-Jefferson IL-Bollinger MO-
Cape Girardeau MO-Perry MO-
300 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION...WAYNE...EASTERN
JEFFERSON...NORTHWESTERN JOHNSON...WESTERN SALINE...FRANKLIN...
NORTHWESTERN WHITE...WILLIAMSON...SOUTHERN JACKSON...HAMILTON...
NORTHEASTERN BOLLINGER...SOUTHERN PERRY AND NORTHERN CAPE GIRARDEAU
COUNTIES UNTIL 345 AM CDT...
At 259 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Xenia to Cambria to 6 miles northwest of
Alliance. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carbondale, Marion, Mount Vernon, Herrin, Harrisburg, West Frankfort,
Murphysboro, Benton, Carterville, Fairfield, Johnston City,
McLeansboro, Christopher, Rend Lake Area, Sesser, Zeigler, Carrier
Mills, Crainville, Cambria and Cobden.
A severe thunderstorm watch remains in effect until 900 AM CDT for
south central, southern and southeastern Illinois...and southeastern
Missouri.
LAT...LON 3860 8815 3855 8815 3761 8864 3742 8986
3753 9014 3761 9014 3779 8920 3848 8884
3848 8870 3861 8869
TIME...MOT...LOC 0759Z 273DEG 35KT 3861 8869 3779 8912 3760 9010
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:49 AM CDT | Special Weather Statement | PAH | Henderson, Union | 41 min |
| Jun 18, 4:30 AM CDT | Special Weather Statement | PAH | Daviess, Henderson | 45 min |
| Jun 18, 8:36 AM CDT | Special Weather Statement | PAH | McCracken | 39 min |
| Jun 18, 9:07 AM CDT | Special Weather Statement | PAH | Graves, Livingston, Marshall | 38 min |
| Jun 18, 9:38 AM CDT | Special Weather Statement | PAH | Caldwell, Lyon, Trigg | 52 min |
| Jun 18, 9:59 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 19 min |
| Jun 18, 4:34 PM CDT | Areal Flood Advisory | PAH | Ballard, McCracken | 3 hr |
| Jun 18, 5:12 PM CDT | Flash Flood Warning | PAH | Ballard, Graves, Livingston, McCracken, Marshall | 4 hr |
| Jun 18, 5:40 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Marshall | 4 hr |
| Jun 18, 2:21 AM CDT | Special Weather Statement | PAH | Franklin, Jackson, Jefferson, Perry, Wayne | 39 min |
| Jun 18, 3:00 AM CDT | Special Weather Statement | PAH | Franklin, Hamilton, Jefferson, Wayne, Williamson | 45 min |
| Jun 18, 9:49 AM CDT | Special Weather Statement | PAH | New Madrid | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.